MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX #SIZE 5/10 MM R

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX #SIZE 5/10 MM R
Model Number 02.12.0510FR
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 22 june 2023.Lot: 2108918: (b)(4) items manufactured and released on 03-aug-2021.Expiration date: 2026-jul-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by clinical affairs department: a primary implant of gmk sphere (right knee) was made on (b)(6) 2023.The x ray performed on day 1 post-op shows a radiolucency that could refer to a not properly engaged polyethilene inlay (displaced posteriorly).We do not have information about the clinical status of the patient.At 2-month follow up x ray (on (b)(6) 2023), the radiolucency was clearly shifted posteriorly, suggesting the inlay was completely dislocated.The root cause could be the incorrect engagement of the inlay during the first surgery.The patient underwent a new surgery to revise the insert (on (b)(6) 2023).Additional item involved in the event, batch review performed on 22 june 2023.Gmk-sphere 02.07.1205r tibial tray fixed cemented size 5 r (k090988) lot: 2237788 lot: 2237788: (b)(4) items manufactured and released on 20-dec-2022.Expiration date: 2027-dec-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
Revision surgery performed about 1 month and a half after the primary surgery, due to intra-prosthetic dislocation of the liner from the tibial tray.The liner was not properly engaged during the primary surgery, as shown in the xrays performed 1 day post-op.Liner revised successfully.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX #SIZE 5/10 MM R
Common Device Name
TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17360882
Report Number3005180920-2023-00525
Device Sequence Number5205894
Product Code JWH
UDI-Device Identifier07630030826740
UDI-Public07630030826740
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/18/2026
Device Model Number02.12.0510FR
Device Catalogue Number02.12.0510FR
Device Lot Number2108918
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Initial Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale